Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Have Chronic obstructive pulmonary disease. Developed edema on legs and having slightly weekend left ventricle. Taking medication. Advsie?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3037 Questions
I have copd. Been on oxygen since last Dec. Recently have developed edema in legs, mostly left, but some right, too. Had a scope of heart Aug 1st and it showed a slightly weakened left ventrical. Was put on a lasic with potassium. Today it was suggested I start taking 5mg tabs of Lisinopril once a day. Does this make heart beat more efficiently or what is it for?
Posted Mon, 23 Sep 2013 in Lung and Chest disorders
Answered by Dr. Ivan R. Rommstein 28 minutes later
Brief Answer:
This is effcient medicine for you

Detailed Answer:
Lisinopril is primarily used in treatment of hypertension, congestive heart failure, and heart attacks. You have first stage of congestive heart failure and this is right medicine for you which will improve your heart function and reduce leg swelling. It may also lower your blood pressure so you should measure your BP 2x a day and if there is hypotension less than 95/65, you should consult your doctor about switching the drug. COPD can cause weak heart,but COPD is not treated by lisinopril so you might need some other medicines for copd if symptoms become significant. I suggest to do pulmonary and ventilation tests to verify your lung volume and function. This will show is there need for medical treatment of copd. Wish you good health. Feel free to ask. regards

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor